Q&A - Pharmacology 2
Questions are numbered by the order in which they appeared
in the test.* Represents the correct answer.
A 4 year-old child is admitted with burns on hislegs and lower abdomen. When assessing thechild’s hydration status, which of the followingindicates a less than adequate fluid replacement?A)Decreasing hematocrit and increasing urinevolumeB)Rising hematocrit and decreasing urinevolumeC)Falling hematocrit and decreasing urinevolumeD)
Stable hematocrit and increasingurine volume
: The correct answer is B:Rising hematocrit and decreasing urine volumeA rising hematocrit indicates a decreased total bloodvolume, a finding consistent with dehydration.
Prior to administering Alteplase (TPA) to a clientadmitted for a cerebral vascular accident (CVA), itis critical that the nurse assess:A) Neuro signsB) Mental statusC) Blood pressureD)
: The correct answer is D:PT/PTTTPA is a potent thrombolytic enzyme. Because bleeding is the most common side effect, it is mostessential to evaluate clotting studies including PT,PTT, APTT, platelets, and hematocrit before beginning therapy.
A nurse who has been named in a lawsuit can usewhich of these factors for the best protection in acourt of law?A)Clinical specialty certification in theassociated area of practiceB)Documentation on the specific client recordwith a focus on the nursing processC)Yearly evaluations and proficiency reports prepared by nurse’s manager D)
Verification of provider's orders for the plan of care with identification of outcomes
: The correct answer is B:Documentation on the specific client record with afocus on the nursing processDocumentation is the key to protect nurses when alawsuit is filed. The thorough documentation shouldinclude all steps of the nursing process – assessment,analysis, plan, intervention, evaluation. In addition,it should include pertinent data such as times,dosages and sites of actions, assessment data, thenurse’s response to a change in the client’scondition, specific actions taken, if and when thenotification occurred to the provider or other healthcare team members, and what was prescribed alongwith the client’s outcomes.
The nurse is caring for clients over the age of 70.The nurse knows that due to age-related changes,the elderly clients tolerate diets that areA) high proteinB) high carbohydratesC) low fatD)
: The correct answer is C: lowfatDue to age related changes, the diet of the elderlyshould include a lower quantity and higher quality of food. Fewer carbohydrates and fats are required intheir diets.
A client is to receive 3 doses of potassium chloride10 mEq in 100cc normal saline to infuse over 30minutes each. Which of the following is a priorityassessment to perform before giving thismedication?A) Oral fluid intakeB) Bowel soundsC) Grip strengthD)
: The correct answer is D:Urine outputPotassium chloride should only be administered after adequate urine output (>20cc/hour for 2 consecutivehours) has been established. Impaired ability toexcrete potassium via the kidneys can result inhyperkalemia.
A hypertensive client is started on atenolol(Tenormin). The nurse instructs the client toimmediately report which of these findings?A) Rapid breathingB) Slow, bounding pulseC) Jaundiced scleraD)
: The correct answer is B:Slow, bounding pulseAtenolol (Tenormin) is a beta-blocker that can causeside effects including bradycardia and hypotension.